Testing in October 2026? You're studying the question patterns the current NCSBN test plan is built around.
All test banks

Most recent original question bank · Latest 2026 edition

ATI Med-Surg 1 Midterm

Explore ATI Med-Surg 1 Midterm, a completed original study PDF with its own purchase and secure delivery.

$19

Your PDF is ready. Continue to payment, then receive secure download access and delivery by email.

Write the exact name in full of the material you're looking for.

Free preview · Original latest version

Sample questions from ATI Med-Surg 1 Midterm

This material has 90 questions with answers and rationales. Here are the first 5.

  1. 1.Refer to the client's chart. Which actions should the nurse take in response to the findings? Select all that apply.

    • A.Obtain a 12-lead ECG promptly.
    • B.Place the client on continuous cardiac monitoring.
    • C.Administer the prescribed IV potassium replacement rapidly by IV push.
    • D.Encourage the client to ambulate to improve circulation.
    • E.Notify the provider of the worsening findings.

    Rationale: Continuous monitoring and a 12-lead ECG are appropriate because the client has acute chest discomfort and evolving ischemic findings. The provider should be notified promptly so treatment can be adjusted to the client's changing status. Potassium must never be given by IV push, and ambulation is inappropriate during possible acute coronary syndrome.

  2. 2.Which finding is most characteristic of left-sided heart failure?

    • A.Crackles and orthopnea
    • B.Dependent ankle edema
    • C.Jugular venous distention
    • D.Hepatomegaly

    Rationale: Left ventricular failure causes pulmonary congestion, commonly producing crackles, dyspnea, and orthopnea. Jugular venous distention, dependent edema, and hepatomegaly are more typical manifestations of systemic venous congestion from right-sided failure. Assessing lung sounds and breathing is a priority when left-sided failure worsens.

  3. 3.A client taking warfarin asks which food choice is best for maintaining a stable medication effect. Which response is appropriate?

    • A.Double the dose after eating spinach.
    • B.Avoid all foods containing vitamin K.
    • C.Take the medication only on days without green vegetables.
    • D.Eat a consistent amount of vitamin K-rich foods from week to week.

    Rationale: Warfarin therapy is safest when vitamin K intake is consistent, allowing the dose to be adjusted to a predictable diet. Clients do not need to eliminate vitamin K foods, but sudden increases or decreases can alter anticoagulation. Doubling doses or skipping warfarin based on meals is unsafe.

  4. 4.A client with peripheral arterial disease reports calf pain after walking two blocks that resolves with rest. Which term describes this finding?

    • A.Venous stasis
    • B.Intermittent claudication
    • C.Rest pain
    • D.Neuropathic pain

    Answer and rationale are in the full material.

  5. 5.Refer to the client's chart. Which findings require immediate follow-up by the nurse? Select all that apply.

    • A.SpO2 of 97% on room air
    • B.Blood pressure of 86/52 mm Hg
    • C.The client reports mild hunger before lunch
    • D.Heart rate of 44/min with dizziness
    • E.New confusion compared with the earlier assessment

    Answer and rationale are in the full material.

+85 more questions with answers and rationales

Create a free account to save this material and start studying. Pro members get full access to every test bank.

Sign up free

Look inside

Free · 60 seconds

Create a free account

Save this guide, track progress and find your purchases in your dashboard.

or email

Already have an account? Sign in

Released October 30, 2026 · Independent original practice and study material.